Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 89, NWS Dodge City, KS

May 22, 2008Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 22, 2008, 10:48 PM CDT for Barber County, Comanche County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2008, 10:48 PM CDT (03:48 UTC)
Expired
May 22, 2008, 11:43 PM CDT
In force
55 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Barber County, KS, Comanche County, KS

The radar

The Vance AFB radar (KVNX), 79 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:52 PM CDTTornado Watch PDSSPC10 hr
May 22, 9:11 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 230349
SVRDDC
KSC007-033-230445-
/O.NEW.KDDC.SV.W.0089.080523T0348Z-080523T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBER COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHEASTERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1145 PM CDT

* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTH OF AETNA...MOVING NORTHEAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  HARDTNER...
  LAKE CITY...
  MEDICINE LODGE...
  RURAL RESIDENCES OF BARBER AND SOUTHEASTERN COMANCHE COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.

LAT...LON 3743 9888 3743 9853 3730 9837 3700 9856
      3702 9917
TIME...MOT...LOC 0348Z 220DEG 29KT 3694 9898

$$

FINCH
2 follow-up statements
000 
WWUS53 KDDC 230406
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 PM CDT THU MAY 22 2008

KSC033-230416-
/O.CAN.KDDC.SV.W.0089.000000T0000Z-080523T0445Z/
COMANCHE KS-
1106 PM CDT THU MAY 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.

LAT...LON 3702 9899 3743 9888 3743 9853 3730 9837
      3727 9839 3726 9839 3700 9856
TIME...MOT...LOC 0406Z 220DEG 29KT 3705 9886

$$

KSC007-230445-
/O.CON.KDDC.SV.W.0089.000000T0000Z-080523T0445Z/
BARBER KS-
1106 PM CDT THU MAY 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR BARBER COUNTY...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF AETNA...MOVING NORTHEAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AETNA...
  HARDTNER...
  LAKE CITY...
  MEDICINE LODGE...
  RURAL RESIDENCES OF BARBER COUNTY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.

LAT...LON 3702 9899 3743 9888 3743 9853 3730 9837
      3727 9839 3726 9839 3700 9856
TIME...MOT...LOC 0406Z 220DEG 29KT 3705 9886

$$

FINCH
000 
WWUS53 KDDC 230443
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1144 PM CDT THU MAY 22 2008

KSC007-230454-
/O.CAN.KDDC.SV.W.0089.000000T0000Z-080523T0445Z/
BARBER KS-
1144 PM CDT THU MAY 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR BARBER COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN KANSAS.

LAT...LON 3702 9899 3743 9888 3743 9853 3730 9837
      3727 9839 3726 9839 3700 9856
TIME...MOT...LOC 0444Z 220DEG 29KT 3729 9862

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 8 hours 33 minutes earlier.

Area forecast discussion, May 22, 2:15 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT THU MAY 22 2008

.DISCUSSION...

DAYS 1-2...

DISCUSSION AND FORECAST GOING OUT EARLY DUE TO ONGOING SEVERE
WEATHER.

SEVERE WEATHER OUTBREAK EXPECTED OVER THE NEXT FEW DAYS...INCLUDING
THE POSSIBILITY OF SIGNIFICANT AND LONG LIVED TORNADOES.

12Z UPPER AIR ANALYSIS WAS RATHER TELLING IN REGARDS TO THE UPCOMING
WEATHER. NOSE OF 95KT H25 JET WAS PUNCHING INTO EASTERN COLORADO AS
IT ROUNDED THE BASE OF STRONG UPPER ACROSS WESTERN CONUS. ON THE
BACK SIDE OF THIS POTENT SYSTEM, 145KT JET STREAK WAS MOVING SOUTH
INTO CA. VERY IMPRESSIVE HEIGHT FALLS OF 150 METERS COULD BE SEEN IN
ALBUQUERQUE, NM WITH HEIGHT FALLS OF 120 METERS FROM EASTERN NM WEST
INTO A LARGE PORTION OF CA. H7 TEMPERATURES NEAR THE UPPER SYSTEM
WERE INTO THE SINGLE DIGITS BELOW 0C. H85 TEMPERATURES OF 15C AND
ABOVE WERE FOUND ACROSS MUCH OF KS SOUTH WHILE SINGLE DIGITS
READINGS WERE SEEN INTO NE. PLUME OF 10C AND ABOVE ABUNDANT GULF
MOISTURE ENGULFED THE ENTIRE STATES OF KS, OK AND TX AND NOSING INTO
SOUTHERN NE.

SURFACE DEWPOINTS HAVE INCREASED TO THE 60S ACROSS A LARGE PORTION
OF SOUTHWEST KANSAS. MODELS CONTINUE TO BE PERSISTENT WITH DRYLINE
FURTHER WEST FROM SCOTT CITY TO GARDEN CITY TO LIBERAL AND MOVING
EAST BY MID AFTERNOON. AS UPPER SYSTEM CONTINUES TO EJECT S/WVS EAST
ACROSS THE PLAINS TODAY, UPPER LEVEL JET NOSES INTO WESTERN KANSAS.
INCREDIBLE SHEAR (500M2/S2 0-1KM SRH) IS IN PLACE BY LATE AFTERNOON
ACROSS MUCH OF SOUTHWEST. THE DRYLINE IS NOT EXPECTED TO MOVE MUCH
BY EVENING. CAP REMAINS STRONG ENOUGH THROUGH THE EARLY AFTERNOON TO
ALLOW INCREASED CAPE ACROSS THE FA (2000 TO 3000 J/KG). ONCE STORMS
DO GO ALONG THE DRYLINE, THEY WILL QUICKLY BECOME SEVERE. NOT ONLY
WILL VERY LARGE AND DAMAGING HAIL BE AN ISSUE BUT A FEW TORNADOES
ARE LIKELY. IN ADDITION, DAMAGING WINDS AND HEAVY RAINFALL CANNOT BE
RULED OUT. PRECIPITABLE WATER VALUES WILL BE IN EXCESS OF 1 INCH.
STORMS ARE LIKELY TO CONTINUE INTO THE EARLY OVERNIGHT HOURS.
DRYLINE WILL MOVE WEST ONLY SLIGHTLY. THUNDERSTORM CHANCES WITH
POSSIBLE TORNADOES WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS.

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY. THIS TIME, THE
DRYLINE LOOKS TO BE SLIGHTLY FURTHER EAST. BULK OF ACTIVITY WILL BE
IN THE VICINITY OF NESS CITY TO DODGE CITY TO ASHLAND AND EAST.
SHEAR IS CONSIDERABLY LESS THAN THURSDAY. STORMS WILL BE CAPABLE OF
LARGE HAIL AND DAMAGING WINDS. BY SATURDAY, DRYLINE WILL ONCE AGAIN
BE THE FOCUS FOR ADDITION SEVERE THUNDERSTORMS. WILL CONTINUE TO
MONITOR THE LOCATION OF THE DRYLINE BUT PRESENT INDICATIONS PLACE
THE EXTREME EASTERN FA IN THE BEST CHANCE FOR SEVERE THUNDERSTORMS.

DAYS 3-7...

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE SET UP IN THE
MISSISSIPPI VALLEY REGION TO BEGIN THE PERIOD AT 00Z SUNDAY.
MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE IN
THE WESTERN CONUS BRINGING A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN
KANSAS. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN
EVER SO SLIGHT RETROGRADING OF THE UPPER LEVEL TROUGH TO THE WEST BY
EARLY MONDAY. THIS WILL COINCIDE WITH THE UPPER LEVEL RIDGE TO OUR
EAST BEGINNING TO BREAK DOWN IN AMPLIFICATION BUT EXPANDING SOMEWHAT
TO THE WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS.
REGARDLESS, A GENERAL SOUTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS
WESTERN KANSAS THROUGH MID WEEK. A SERIES OF UPPER LEVEL S/WAVE
TROUGHS WILL CONTINUE TO CYCLE THROUGH THE PATTERN WHICH WILL ALLOW
FOR THE POSSIBILITY FOR THUNDERSTORMS EACH DAY THROUGH THE EARLY
PART OF NEXT WEEK. SOME OF THESE STORMS COULD BE SEVERE. AT THE
SURFACE, A GENERAL LOW LEVEL SOUTHERLY FLOW WILL BE SET UP ACROSS
WESTERN KANSAS THROUGH MONDAY AS A RESULT OF A LOW PRESSURE CENTER
PERSISTING NEAR AND ALONG THE KANSAS AND COLORADO BORDER. AGAIN,
THIS WILL PROVIDE AMPLE MOISTURE RETURN TO SOUTH CENTRAL AND
PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT H85 REACHING WELL UP
INTO THE TEENS(C). A FAIRLY PRONOUNCED DRYLINE WILL REMAIN SET UP IN
OUR CWA SATURDAY NIGHT. THE GFS AND ECMWF(HIRES) THEN POINT TO THE
DRYLINE RETREATING ACROSS THE CWA BY SUNDAY EVENING OPENING UP MORE
OF A MOISTURE RETURN TO THE FORECAST AREA. A COLD FRONT WILL THEN
PUSH THROUGH WESTERN KANSAS LATE TUESDAY/EARLY WEDNESDAY TIME FRAME
WHICH AGAIN WILL BRING A CHANCE OF PRECIP TO THE FORECAST AREA. WILL
STAY WITH CURRENT POPS DUE TO THE UNCERTAINTY OF DETAILS THIS FAR
OUT.

AS FOR TEMPERATURES, EXPECT WARM DAYS SUNDAY AND MONDAY WITH
TEMPERATURES AT H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER
20S(C) WEST. THIS WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE
80S(F) TO THE LOWER 90S(F) ACROSS MUCH OF THE CWA. THE COLD FRONT
PUSHING THROUGH SHOULD HELP COOL TEMPERATURES A BIT BY MID WEEK.
PLAN ON SLIGHT ADJUSTMENTS TO TEMPERATURES RIGHT NOW.

&&

.AVIATION...

A SURFACE LOW WILL PERSIST ALONG THE KANSAS AND COLORADO BORDER
TODAY WHILE A DRYLINE SLOWLY ADVANCES FROM NEAR THE COLORADO BORDER
EAST ACROSS SOUTHWESTERN KANSAS. THUNDERSTORMS CAN BE EXPECTED ALONG
AND AHEAD OF THE DRYLINE THIS EVENING AND INTO THE OVERNIGHT HOURS.
EXPECT MVFR/IFR CONDITIONS IN AND AROUND ANY CONVECTIVE
ACTIVITY...MAINLY EAST OF A LINE FROM SYRACUSE TO LIBERAL.
OTHERWISE, VFR CONDITIONS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  89  68  91 /  60  40  50  30
GCK  63  89  64  89 /  30  20  30  30
EHA  58  91  58  89 /  10  20  20  20
LBL  64  92  62  91 /  30  20  30  20
HYS  65  86  68  89 /  60  50  50  40
P28  69  89  70  92 /  40  50  50  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR KSZ061-062-074-075-084-085.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ043-
044-061>064-074>078-084>088.

&&

FN30/32/32
Hazardous weather outlook, May 22, 12:10 PM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1210 PM CDT THU MAY 22 2008

KSZ030-031-043>046-063>066-076>081-086>090-231000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1210 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A DRYLINE WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 3
PM. THIS DRYLINE BY 3 PM WILL EXTEND FROM NEAR SCOTT CITY TO NEAR
LIBERAL. EAST OF THIS BOUNDARY THERE WILL BE A THREAT OF SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY DAMAGING HAIL ALONG WITH THE
THREAT OF TORNADOES IN THE STRONGEST OF SUPERCELL THUNDERSTORMS.
CONDITIONS WILL BE SUFFICIENT THAT ANY TORNADO THAT MIGHT DEVELOP
COULD BECOME SIGNIFICANT AND LONG LIVED.

ALL PERSONS LIVING EAST OF SCOTT CITY TO NEAR LIBERAL ARE URGED TO
MONITOR THE LATEST UPDATES AND POSSIBLE WARNINGS. SHOULD A SEVERE
THUNDERSTORM OR TORNADO WARNING BE ISSUED FOR THE AREA...IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY SHOULD BE TAKEN.

THE THREAT FOR STORMS AND SEVERE HAIL WILL SHIFT WEST AFTER DARK. A
FEW TORNADOES CANNOT BE RULED OUT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SEVERE WEATHER IS EXPECTED FRIDAY AFTERNOON AND INTO THE
FIRST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED AFTER 3 PM...INITIALLY FROM NEAR SCOTT CITY
TO NEAR LIBERAL AND THEN INTO THE PRATT, LARNED AND HAYS AREA BY
EVENING. SPOTTERS MAY BE NEEDED LATE THIS EVENING FARTHER WEST.
ADDITIONAL ACTIVATION WILL BE NEEDED ON FRIDAY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-231000-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
457 AM CDT THU MAY 22 2008 /357 AM MDT THU MAY 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

BOTH A WIND ADVISORY AND A RED FLAG WARNING WILL BE IN EFFECT
TODAY. GUSTY SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH
WILL BE POSSIBLE LATE THIS MORNING AND CONTINUING INTO THIS
EVENING. IN ADDITION, RELATIVE HUMIDITIES WILL FALL TO LESS THAN
15 PERCENT AS TEMPERATURES CLIMB TO AROUND 90. THIS WILL RESULT IN
A HIGH FIRE DANGER.

THERE IS A CHANCE FOR A THUNDERSTORM OR TWO IN EASTERN
KEARNY...GRANT...AND STEVENS COUNTIES BY EARLY AFTERNOON. ANY STORM
THAT DOES FROM WILL HAVE THE POTENTIAL TO QUICKLY GO SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT WITH A
BETTER CHANCE SATURDAY NIGHT. SOME OF THESE COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NECESSARY ACROSS EASTERN KEARNY...GRANT
AND STEVENS COUNTIES.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 22, 8:12 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             5 S COLDWATER           37.19N 99.34W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0805 PM     TORNADO          8 SSE PENDENNIS         38.55N 100.26W
05/22/2008                   LANE               KS   STORM CHASER

&&

GERARD
Local storm report, May 22, 8:32 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E2.00 INCH       LANE               KS   PUBLIC

            HAIL COVERED THE GROUND AND SHREDDED VEGETATION.

0815 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0824 PM     HAIL             11 E COLDWATER          37.26N 99.14W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0825 PM     HAIL             4 SSE WILMORE           37.28N 99.18W
05/22/2008  E2.50 INCH       COMANCHE           KS   NWS EMPLOYEE

&&

GERARD
Local storm report, May 22, 8:56 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
856 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          7 S TREGO CENTER        38.78N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

0850 PM     TORNADO          3 SW TREGO CENTER       38.85N 99.94W
05/22/2008                   TREGO              KS   BROADCAST MEDIA

            THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.

&&

GERARD
Local storm report, May 22, 8:59 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TORNADO          5 S WAKEENEY            38.95N 99.88W
05/22/2008                   TREGO              KS   OTHER FEDERAL

            THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.

0847 PM     TORNADO          9 S TREGO CENTER        38.75N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

&&

GERARD
Local storm report, May 22, 9:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
919 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TORNADO          2 SSW WAKEENEY          38.99N 99.89W
05/22/2008                   TREGO              KS   STORM CHASER

            REPORT RELAYED FROM WFO GOODLAND.

&&

GERARD
Local storm report, May 22, 9:52 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             WAKEENEY                39.02N 99.88W
05/22/2008  E1.00 INCH       TREGO              KS   STORM CHASER

            CHASER REPORT RELAYED BY WFO CHARLESTON.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:54 PM CDTTornado WarningDDCComanche, Kiowa51 min
May 22, 8:03 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego42 min
May 22, 8:08 PM CDTTornado WarningDDCLane, Ness, Trego52 min
May 22, 8:23 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
May 22, 8:33 PM CDTTornado WarningDDCTrego42 min
May 22, 9:07 PM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens7 hr
May 22, 9:09 PM CDTTornado WarningDDCTrego36 min
May 22, 9:32 PM CDTTornado WarningDDCTrego30 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningDDCTrego41 min
May 23, 12:27 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche63 min
May 23, 1:30 AM CDTSpecial Weather StatementDDCBarber60 min
May 23, 2:43 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush47 min
May 23, 4:13 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens15 hr
May 23, 4:34 AM CDTSpecial Weather StatementDDCEllis41 min
May 23, 4:58 AM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 23, 5:26 AM CDTWind AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more16 hr
May 23, 6:29 AM CDTSpecial Weather StatementDDCEllis46 min
May 23, 2:57 PM CDTSevere Thunderstorm WarningDDCLane, Ness48 min
May 23, 3:09 PM CDTTornado WarningDDCLane, Ness16 min
May 23, 3:27 PM CDTSevere Thunderstorm WarningDDCLane12 min
May 23, 3:44 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Ness21 min
May 23, 3:49 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward56 min
May 23, 4:14 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman, Lane, Ness46 min
May 23, 4:20 PM CDTTornado WarningDDCFinney, Scott25 min
May 23, 4:23 PM CDTTornado WarningDDCFinney, Lane, Scott52 min
May 23, 4:41 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell49 min
May 23, 4:45 PM CDTTornado WarningDDCLane, Ness, Scott45 min
May 23, 4:45 PM CDTTornado WarningDDCScott15 min
May 23, 4:56 PM CDTSevere Thunderstorm WarningDDCFinney, Lane64 min
May 23, 4:58 PM CDTTornado WarningDDCFinney, Ford, Gray, Haskell, Hodgeman47 min
May 23, 5:09 PM CDTSevere Thunderstorm WarningDDCFinney, Gray51 min
May 23, 5:09 PM CDTTornado WarningDDCFinney, Lane51 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny38 min
May 23, 5:26 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott49 min
May 23, 5:27 PM CDTTornado WarningDDCLane18 min
May 23, 5:30 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward20 min
May 23, 5:33 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell42 min
May 23, 5:33 PM CDTTornado WarningDDCFinney, Gray, Hodgeman, Lane, Ness42 min
May 23, 5:42 PM CDTTornado WarningDDCLane33 min
May 23, 5:45 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade60 min
May 23, 5:47 PM CDTTornado WarningDDCFinney, Scott29 min
May 23, 6:00 PM CDTTornado WarningDDCClark, Ford, Gray, Meade28 min
May 23, 6:04 PM CDTTornado WarningDDCFinney, Gray41 min
May 23, 6:10 PM CDTTornado WarningDDCClark, Ford, Meade50 min
May 23, 6:14 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness46 min
May 23, 6:19 PM CDTSevere Thunderstorm WarningDDCLane, Scott26 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman25 min
May 23, 6:27 PM CDTTornado WarningDDCFinney, Hodgeman, Lane33 min
May 23, 6:43 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness47 min
May 23, 6:56 PM CDTTornado WarningDDCClark, Comanche, Ford, Kiowa64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.